Mirapexin


#1
Hi, can anyone give me their experiences of mirapexin please. My Pd nurse prescribed this alongside the Sinamet plus I presently take 3 hourly. I am uncertain because of the listed side affects. I have tried a number of meds in the past few years, and Sinamet (although not terribly effective) seems to have produced the least side affects so far. Thanks.

#2
Hi Chris10

My experience of Mirapexin has been good, although it certainly doesn’t suit everyone. Make sure you start on a VERY low dose and increase SLOWLY, stopping the increase as soon as you start to feel the benefit. I have chosen to take the prolonged release for reasons of efficiency, but I did feel better on the three-times-a-day tablets. After more than two years, I am now on 1.57 mg per day and I don’t take anything else.

It’s possible that I would feel better on a higher dose or a combination of Mirapexin and something else but, personally, I prefer to compromise.

I hope this helps and I wish you luck in achieving a balance which is right for you. Please let us know how you get on.

Lily x

#3
Hi

I started on Mirapexin from Dx, but although it managed the pain and stiffness I was getting in my arm and leg I was unfortunate in getting some bad side effects.

Nausea - the Domperidone helped a bit
Flu like symptoms ( could barely get off the sofa)
Tiredness
Dizziness

I tried for 6 months before conceding defeat. As Lily suggested, don't be in too much of a hurry to increase doses as that makes the side effects worse, take at least 4 weeks between each change of dose (more if you need to).

I could only tolerate .78 and never got to the maintenance dose of 1.05.

I seem to be one of those people that cannot tolerate DA's but don't let that put you off. Many people have benefited hugely from taking Mirapexin, so good luck x

Caroline

#4
Hi
Just wanted to say I was dx in July 2010 and started Mirapexin prolonged release in August working up to 1.57mg over several weeks. The only side effect I had was some nausea which lasted for several hours at the beginning but stopped within a few weeks. It helped a lot with my walking and stiffness, making life more much more bearable.

Around Christmas last year I had a bad cold and was feeling pretty down (I hate the winter, a touch of SAD I suspect) I also noticed my walking was deteriorating. I rang my PD nurse and she suggested a slight increase might help with both the walking & the depression, so it was put up to 2.1mg and it did help.

I can’t comment on any alternative meds as I only take Mirapexin and it works for me!

#5
Hello Parkies.
I started Mirapexin 0.88 (three daily) after I saw the Vet (neuro) about eight months ago.
My medical history was clean up to that point, aged 60.
Initially they helped alleviate my symptoms, which were:
1/ Poor balance 2/ Left side tremor 3/ Unsteady knee joints
4/ Mental & emotional disturbance and uncertainty 5/ Indecision
6/ Mood swings 7/ A 30% drop in strength and energy 8/ Tiredness
9/ Failing judgement 10/ Delayed verbal response when spoken to.
11/ Cramping in various muscle groups and tight, painful upper back. 12/ Reduced digestive function and acid reflux.13/ Left arm assumes the sling position. 14/ Left leg drags.
At the start, the Mirapexin improved things but were not a cure.
They did allow me to function after a fashion although I had to give up work in December last, as my physical performance was
by then entirely unpredictable from hour to hour. This was because of the PD, not the effect of the Mirapexin.
After four months I upped the dose to 0.18 (3 a day) after another trip to the Vet.
This gave better results for a while, then my GP gave me a script for a generic version of Mirapexin called GLEPARK and
these were worse than useless. They gave me various side effects but no benefits.
I reverted to Mirapexin 0.18 but it took me 3 weeks to get back to where I had been mentally and physically.
The only significant side effect of the Mirapexin is that it caused me increased sexual awareness. I would not define this as hypersexuality but something rather less than that.
My next move up was to Mirapexin 0.35 (3 a day) about a month ago. I can not yet tolerate the full dose of these, but am persisting with them.
This dose has made me sleepy in the afternoons and has caused the following;
1/ Symptoms are made worse for an hour after taking the tablet, then this subsides.
2/ Disturbed sleep patterns, falling asleep early (7pm) and waking at 5am.
3/ Hypersexuality
4/ Emotional disturbance with crying and mild depression.
5/ Mild psychosis which I find difficult to describe in words
as I have had no previous experience of such feelings and thoughts.
6/ The Mirapexin do affect my eyesight within an hour and cause my sight to blur somewhat. This effect goes away if I desist from taking them for a day.
To sum up, the Mirapexin have been a great help overall and when I get the dose in balance I can forget, for short periods, that I have a problem at all.
The main downside with the Mirapexin is that their effects on me are not consistent. However, I hope that when I have titrated up to a maintenance dose that I can achieve a better day by day balance in all things.
Note that if I feel overmedicated, then I cut back my dose for a day to regain a degree of normality.
It has not helped that the Vet did not explain the details of titration or define to me maintenace levels when prescribing these DAs.
I also take Lansoprazole 30mg for the acid reflux (1 a day)
and sometimes I will take one half of a Clonazepam 0.5mg as I find this reduces or stops the shaking for several hours. These also work as a muscle relaxant/sleeping pill when sleep is elusive. I advise caution with Clonazepam as they can knock you bandy.
Overall this PD is a rough ride that I could do without.
If you guys have the cure, or any good advice, then let me know.
Best Wishes,
Arsene

#6
I have been on mirapexin slow release for about 2 years and it worked really well for me but now is not effective anymore so have been put on co-beneldopa 12.5/50mg twice daily for the first week then going up to 3 times a day. Still not working hope it will help when it goes up next week.
I have a fast progressing form of parkinsons though that is quite rare.
Not leeting it get me down though still have my business to run though, although I will be glad it's bank holiday next week. 2 Days off YEAH!
Anyone else on co-beneldopa

#7
Hi
I have today done a "hot swap" from 24mg Requip XL (slow release ropinerole) to 3.15mg mirapexin. Too soon to say if it makes any difference to the leg stiffness but the reason for my post is that I am on maximum dose and the general consensus is that a slow build up is necessary. Less than ayear since dx I'm a little concerned about the high dosage. Does anyone have any views on this as I felt like a zombie this morning.

#8
I have definitely come across this before, it is a common procedure to replace high dose of the one Dopamine Agonist, Requip, with a similar dose of the other DA, Mirapexin, and vice versa, so no slowly cutting down and then titrating up. This would not be very pleasant either and is time consuming, I suppose. It has worked for some people without too much discomfort. If you search the forum you might come across other people's experiences with this.